Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 8, 2012Monroe County, Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Aug 8, 2012, 3:57 PM EDT for Monroe County, Wayne County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 3:57 PM EDT (19:57 UTC)
Expired
Aug 8, 2012, 5:00 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WWUS81 KBUF 081957
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT WED AUG 8 2012

NYZ003-004-082100-
MONROE NY-WAYNE NY-
357 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR IRONDEQUOIT...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAST ROCHESTER...
  WEBSTER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4313 7772 4331 7772 4331 7768 4324 7755
      4324 7753 4326 7750 4328 7743 4329 7735
      4329 7706 4328 7702 4308 7702

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:38 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 8, 3:38 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT WED AUG 8 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS OUR AREA BY EARLY THIS
EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACCOMPANYING ITS
PASSAGE. MAINLY DRY WEATHER WILL THEN FOLLOW THE FRONT TONIGHT...
BEFORE LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO VALLEY THURSDAY
AND FRIDAY AND BRINGS INCREASINGLY UNSETTLED CONDITIONS.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 1930Z...THE SLOW-MOVING COLD FRONTAL BOUNDARY IS DRAPED ACROSS
THE LOWER GREAT LAKES AND FAR WESTERN NEW YORK. WITH DAYTIME HEATING
AND RESULTANT DIURNAL INSTABILITY...THIS FRONT AND LOCAL LAKE
BREEZE BOUNDARIES/TERRAIN FEATURES HAVE COMBINED TO GENERATE
SCATTERED CONVECTION ACROSS PORTIONS OF WESTERN NEW YORK.

AS WE MOVE THROUGH THE REMAINDER OF THIS AFTERNOON AND THE EARLY
EVENING HOURS...THE COLD FRONT WILL CONTINUE TO SLOWLY OOZE
SOUTHEAST ACROSS THE FORECAST AREA...AND WILL EVENTUALLY EXIT TO
OUR SOUTHEAST EARLY THIS EVENING BEFORE STALLING OUT A LITTLE TO OUR
SOUTH OVERNIGHT. AS THIS FEATURE MOVES THROUGH...IT WILL CONTINUE TO
GENERATE SCATTERED CONVECTION...FOR WHICH CHANCE POPS WILL REMAIN IN
PLAY.

FOLLOWING THE PASSAGE OF THE FRONT...THE LOSS OF BOTH LOW LEVEL
CONVERGENCE AND DAYTIME HEATING SHOULD BRING AN END TO THE PRECIP
DURING THE EARLY TO MID EVENING HOURS...WITH GENERALLY DRY WEATHER
THEN EXPECTED TO FOLLOW FOR THE BALANCE OF THE NIGHT. WITH SCATTERED
LOWER CLOUDS REMAINING IN PLACE AND MID AND HIGH CLOUDS INCREASING
OVERNIGHT IN ADVANCE OF THE NEXT LOW...AT THIS POINT DO NOT EXPECT
FOG TO BE A SIGNIFICANT FORECAST CONCERN OVERNIGHT.

ON THURSDAY...CLOUDS WILL CONTINUE TO INCREASE AND THICKEN ACROSS
THE AREA FROM SOUTHWEST TO NORTHEAST AS UPPER TROUGHING TAKES SHAPE
ACROSS THE GREAT LAKES...AND AN ATTENDANT SURFACE LOW DEVELOPS AND
LIFTS NORTHEAST ACROSS THE OHIO VALLEY. WITH DIURNAL HEATING...THE
FRONTAL BOUNDARY STALLED OUT JUST TO OUR SOUTH MAY BECOME THE FOCUS
FOR ANOTHER ROUND OF SCATTERED CONVECTION ACROSS THE SOUTHERN TIER
AND FINGER LAKES DURING THE AFTERNOON...BEFORE THE MAIN SURFACE WAVE
DRAWS CLOSE ENOUGH TO BRING INCREASING SHOWER/THUNDERSTORM CHANCES
TO THE REST OF THE REGION LATER IN THE DAY. WILL CONTINUE TO
INDICATE A NORTHEAST-SOUTHWEST GRADIENT IN PRECIP CHANCES ACROSS THE
REGION TOMORROW AFTERNOON...RANGING FROM SLIGHT CHANCE/LOW CHANCE
ACROSS THE SAINT LAWRENCE VALLEY AND NORTH COUNTRY...TO HIGH CHANCE
ACROSS THE SOUTHERN TIER AND FAR WESTERN NEW YORK. WITH THE BEST
INSTABILITY REMAINING ALONG AND SOUTH OF THE FRONT AND ANY STRONGER
WIND FIELDS ALOFT REMAINING TO ITS NORTH...AT THIS POINT OUR SEVERE
WEATHER POTENTIAL FOR TOMORROW AFTERNOON LOOKS TO BE RELATIVELY LOW.

AS FOR TEMPERATURES...READINGS WILL AGAIN BE A LITTLE MILDER TONIGHT
THAN LAST NIGHT...WITH LOWS RANGING FROM THE UPPER 50S/NEAR 60
ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY TO
THE MID 60S ACROSS THE LAKE PLAINS. WITH 850 MB TEMPS OF +14C TO
+16C AND INCREASING CLOUD COVER/PRECIP CHANCES THEN EXPECTED ON
THURSDAY...DAYTIME HIGHS SHOULD RANGE FROM THE LOWER TO MID 80S IN
MOST LOCATIONS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MUCH NEEDED BENEFICIAL RAINS CONTINUING TO LOOK PROMISING DURING THE
THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME...AS POTENT UPPER
LEVEL LOW DROPS THROUGH THE GREAT LAKES. NAM/CANADIAN/GFS ALL ON
BOARD IN CONTINUING TO DEVELOP INCREASING RAIN AREA...ALONG WITH
SOME EMBEDDED STRONGER CONVECTION WITH THE INCREASING MID LEVEL
FRONTOGENESIS AND SUBSTANTIAL HEIGHT FALLS TAKING PLACE.
PRECIPITATION PATTERN LOOKS TO BECOME EVEN MORE FOCUSED LATE
THURSDAY NIGHT AND FRIDAY. THE LOW/MID LEVEL BAROCLINIC ZONE
EXTENDING ACROSS NEW YORK STATE WILL UNDERGO SIGNIFICANT
FRONTOGENESIS AND DEEPEN IN RESPONSE TO INCREASING UPPER LEVEL
DIVERGENCE AND INTENSE LARGE SCALE ASCENT JUST AHEAD OF THE PV
ANOMALY...ALLOWING RAIN/EMBEDDED THUNDER TO INCREASE IN
COVERAGE/INTENSITY. PLACEMENT OF HEAVIEST PRECIPITATION AXIS WILL BE
A TOUGH CALL WITH STILL SOME MODEL DISCREPANCIES IN THE EXACT TRACK
OF THE UPPER LEVEL LOW AND SUBSEQUENT SURFACE WAVE...AS WELL AS A
MODEL AGREEMENT OF THE PRESENCE OF A SHARP DRY SLOT NOSING INTO A
PORTION OF THE AREA. PRECIPITABLE WATER VALUES ACROSS THE ENTIRE
AREA WILL BE RUNNING IN THE 1.5 TO 1.75 INCH RANGE. EXPECTATIONS ARE
THAT A GENERAL WIDESPREAD 0.75 TO 1.25 INCHES OF RAIN WILL
OCCUR...WITH HEAVIER AMOUNTS NEARING 2 INCHES VERY POSSIBLE ACROSS
EASTERN SECTIONS OF THE AREA WHERE MODELS DO NOT PLACE ANY
SIGNIFICANT DRY SLOTTING.

THE STEADIEST PRECIPITATION SHOULD DROP OF FRIDAY NIGHT AND SATURDAY
AS DEEP DRY SLOT WORKS INTO THE AREA BEHIND THE LOW AS IT PUSHES
INTO ONTARIO. HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO
WESTERN SECTIONS DURING THE DAY SATURDAY...EVENTUALLY PUSHING
THROUGH EASTERN SECTIONS BY SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HEIGHTS BEGIN TO RISE IN THE WAKE OF THE UPPER LOW FOR THE SECOND
HALF OF THE WEEKEND. A LINGERING CYCLONIC FLOW OVER EASTERN SECTIONS
OF THE AREA COULD TOUCH OFF A FEW SHOWERS...OTHERWISE THE OVERALL
TREND IS TO DRY THINGS OUT FROM WEST TO EAST. HEIGHTS CONTINUING TO
RISE THROUGH MID WEEK. FOR THE MOST PART EXPECT DRY WEATHER...
ALTHOUGH GLOBAL MODELS SUGGESTING A COUPLE OF WEAK SHORT WAVES
CROSSING THE REGION IN THE NORTHWEST FLOW ALOFT. HOWEVER...THESE
MODELS DIFFER IN INTENSITY AND TRACK OF THE INDIVIDUAL WAVE WAND
CONFIDENCE IS LOW THAT MUCH ACTIVITY WILL BE GENERATED...OTHER THAN
SOME SPOTTY DIURNALLY DRIVEN CONVECTION.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 1930Z...THE SLOW-MOVING COLD FRONTAL BOUNDARY IS DRAPED ACROSS
THE LOWER GREAT LAKES AND FAR WESTERN NEW YORK. WITH DAYTIME HEATING
AND RESULTANT DIURNAL INSTABILITY...THIS FRONT AND LOCAL LAKE BREEZE
BOUNDARIES/TERRAIN FEATURES HAVE COMBINED TO GENERATE SCATTERED
CONVECTION ACROSS PORTIONS OF WESTERN NEW YORK.

AS WE MOVE THROUGH THE REMAINDER OF THIS AFTERNOON AND THE EARLY
EVENING HOURS...THE COLD FRONT WILL CONTINUE TO SLOWLY OOZE
SOUTHEAST ACROSS THE FORECAST AREA...AND WILL EVENTUALLY EXIT TO
OUR SOUTHEAST EARLY THIS EVENING BEFORE STALLING OUT A LITTLE TO OUR
SOUTH OVERNIGHT. AS THIS FEATURE MOVES THROUGH...IT WILL CONTINUE TO
GENERATE SCATTERED CONVECTION...SOME OF WHICH COULD PRODUCE
LOCALIZED REDUCTIONS TO IFR/MVFR. OTHERWISE...EXPECT VFR CONDITIONS
TO PREVAIL OUTSIDE OF ANY CONVECTION.

ONCE THE FRONT PASSES THROUGH THE AREA...MAINLY DRY VFR WEATHER IS
EXPECTED TO RETURN FOR TONIGHT...WITH A GRADUAL INCREASE IN MID
AND HIGH LEVEL CLOUDINESS EXPECTED OVERNIGHT. COUPLED WITH
LINGERING SCATTERED LOWER VFR CLOUDS...THESE SHOULD HELP REDUCE
THE RISK OF FOG OVERNIGHT.

ON THURSDAY...CLOUD COVER WILL CONTINUE TO THICKEN ACROSS THE AREA
THROUGH THE DAY IN ADVANCE OF LOW PRESSURE LIFTING NORTHEAST
ACROSS THE OHIO VALLEY. EXPECT THE MORNING TO BE LARGELY
DRY...WITH CONVECTIVE CHANCES THEN SLOWLY INCREASING DURING THE
AFTERNOON AS THE LOW APPROACHES THE AREA AND DAYTIME INSTABILITY
DEVELOPS. AS THE BULK OF ANY PRECIP WILL BE SCATTERED INITIALLY
AND SHOULD HOLD OFF UNTIL CLOSE TO OR AFTER 18Z...FOR NOW HAVE
ELECTED TO LEAVE THE TAFS DRY LATE IN THE PERIOD.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...IFR/MVFR IN RAIN WITH SCATTERED
THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
SUNDAY...MAINLY VFR.
MONDAY...VFR.

&&

.MARINE...
A WEAK COLD FRONT WILL MOVE FINISH CROSSING THE LOWER LAKES BY
EARLY THIS EVENING... WITH SCATTERED SHOWERS AND THUNDERSTORMS
ACCOMPANYING ITS PASSAGE. MAINLY DRY WEATHER WILL THEN FOLLOW THE
FRONT TONIGHT...BEFORE LOW PRESSURE LIFTS NORTHEAST FROM THE OHIO
VALLEY THURSDAY AND FRIDAY AND BRINGS INCREASINGLY UNSETTLED
CONDITIONS...INCLUDING THE THREAT OF SCATTERED THUNDERSTORMS.

IN TERMS OF WINDS AND WAVES...GENERALLY LIGHT TO MODEST WINDS TO
CONTINUE THROUGH THURSDAY...WITH WAVES REMAINING UNDER 2 FEET. AFTER
THAT TIME...A STRENGTHENING NORTH TO NORTHEASTERLY FLOW WILL BRING A
RISK OF ADVISORY LEVEL WINDS AND WAVES TO WESTERN LAKE ONTARIO BY
FRIDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Aug 8, 5:45 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
545 AM EDT WED AUG 8 2012

NYZ004>006-008-011>014-019>021-085-090945-
WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
545 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY WITH
THE MAIN THREAT BEING ISOLATED AREAS OF DAMAGING WINDS.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT
BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1
TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-007-010-090945-
NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-
545 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY NIGHT
BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1
TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
545 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 8, 2:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT WED AUG 8 2012

NYZ001-002-081945-
NIAGARA NY-ORLEANS NY-
247 PM EDT WED AUG 8 2012

...AN AREA OF STRONG THUNDERSTORMS...

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
WINDS...VERY HEAVY RAIN...POSSIBLE SMALL HAIL AND LOCALIZED
FLOODING.  THIS STORM WAS LOCATED NEAR  MIDDLEPORT...AND MOVING EAST
AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  MEDINA...
  ALBION...
  GASPORT...
  LOCKPORT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4338 7809 4315 7807 4314 7880 4327 7881

AR
Special weather statement, Aug 8, 3:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EDT WED AUG 8 2012

NYZ019-020-082000-
CATTARAUGUS NY-CHAUTAUQUA NY-
302 PM EDT WED AUG 8 2012

...AN AREA OF STRONG THUNDERSTORMS...

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAIN...STRONG GUSTY WINDS...AND POSSIBLE HAIL. THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF LAKEWOOD...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CLYMER...
  FREWSBURG...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4199 7956 4209 7956 4212 7880 4199 7879

AR
Special weather statement, Aug 8, 3:19 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
319 PM EDT WED AUG 8 2012

NYZ002-003-082015-
MONROE NY-ORLEANS NY-
319 PM EDT WED AUG 8 2012

...A AREA OF STRONG THUNDERSTORM...

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
WINDS...VERY HEAVY RAIN...POSSIBLE HAIL AND LOCALIZED FLOODING.
THIS AREA OF STORMS IS MOVING THE EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON...
  GREECE...
  IRONDEQUOIT...
  KENDALL...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4338 7797 4336 7787 4335 7776 4333 7771
      4330 7767 4324 7753 4318 7752 4314 7808
      4338 7810

AR
Special weather statement, Aug 8, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED AUG 8 2012

NYZ019-020-082030-
CATTARAUGUS NY-CHAUTAUQUA NY-
339 PM EDT WED AUG 8 2012

...AN AREA STRONG THUNDERSTORM...

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY
RAIN...GUSTY WINDS AND POSSIBLE SMALL HAIL.  THIS AREA OF STORMS WAS
LOCATED NEAR CLYMER...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  JAMESTOWN...
  CLYMER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4209 7976 4212 7887 4199 7886 4199 7958
      4199 7976 4200 7977

AR
Special weather statement, Aug 8, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED AUG 8 2012

NYZ019-020-082030-
CATTARAUGUS NY-CHAUTAUQUA NY-
339 PM EDT WED AUG 8 2012

...AN AREA OF STRONG THUNDERSTORMS...

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY
RAIN...GUSTY WINDS AND POSSIBLE SMALL HAIL.  THIS AREA OF STORMS WAS
LOCATED NEAR CLYMER...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  JAMESTOWN...
  CLYMER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4209 7976 4212 7887 4199 7886 4199 7958
      4199 7976 4200 7977

AR
Special weather statement, Aug 8, 3:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT WED AUG 8 2012

NYZ003-004-082100-
MONROE NY-WAYNE NY-
357 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR IRONDEQUOIT...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAST ROCHESTER...
  WEBSTER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4313 7772 4331 7772 4331 7768 4324 7755
      4324 7753 4326 7750 4328 7743 4329 7735
      4329 7706 4328 7702 4308 7702

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:21 PM EDTSpecial Weather StatementBUFNiagara54 min
Aug 8, 2:47 PM EDTSpecial Weather StatementBUFOrleans58 min
Aug 8, 3:19 PM EDTSpecial Weather StatementBUFMonroe56 min
Aug 8, 3:24 PM EDTSpecial Marine WarningBUF66 min
Aug 8, 4:19 PM EDTSpecial Marine WarningBUF41 min
Aug 8, 4:36 PM EDTSpecial Weather StatementBUFOntario54 min
Aug 8, 5:11 PM EDTSpecial Weather StatementBUFCattaraugus49 min
Aug 8, 7:00 PM EDTSpecial Weather StatementBUFLivingston, Ontario60 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.